MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37601
Medical Device Problem Codes Failure to Deliver Energy (1211); Low impedance (2285); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient with an activa pc implantable pulse generator presented to the hospital with off stimulation, and a charge density exceed warning was identified.When an impedance test was performed at 3v, there was no therapy impedance result because the implantable pulse generator was off.An impedance test at 0.7v produced a therapy impedance result, allowing determination of the true charge density threshold.Low impedances were discovered on contacts 2 and 8, which were avoided.Technical service was consulted.The issue was not resolved at the time of this report.No surgical intervention occurred or was planned.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from the rep.The issue has not resolved.Patient's stimulation being off was a result of them operating their patient programmer to manually turn it off.At patient's next visit, rep plans to recheck impedance with 3v and avoid electrodes 2 and 8.Additional information was received from the rep.The reason for avoiding contacts 2 and 8 was due to low impedances (below 300 ohms for contact 2 and around 400¿500 ohms for contact 8).Additional information was received: it was reported that the patient went to the clinic.The electrode impedances were checked with 3v and all impedances were in the normal range, but impedances of electrode 2 and 8 were quite low.The electrode impedance of electrode 2 was 283 ohm.The electrode impedance of electrode 8 was 435 ohm.Regarding to the technical service¿s advice, physician decided to reprogram by avoiding electrode 2 and 8.The curr ent settings were electrode 3 and 11.Patient had good clinical outcome.The issue was resolved.The physician also advised them to turn off stimulation during the daytime.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22854819
Report Number3004209178-2025-14186
Device Sequence Number4461679
Product Code MHY
UDI-Device Identifier00643169864191
UDI-Public(01)00643169864191(17)191128
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/17/2025
Date Device Manufactured05/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexMale